Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ike14

I just started accutane

I just started accutane but I'm starting to contemplate wether or not it was a good idea. I have pretty mild acne on my face, but I have it pretty bad on my chest, back, neck, and even my arms. I'd definitely like to be clear, but my face never bothers me too much anymore, and there aren't many scenarios where I take off my shirt anyways. However, the doctor recommended it to me for my chest and back, so I started. However, this would mean I'd have to stop using BenzaClin while I'm using accutane. The problem is, I had really bad acne on my face before I started and when I started using BenzaClin and I'm scared this would come back (as the Benza-Clin has just recently started working for me), if I stopped it, especially since I've heard acne gets worse when you start accutane. I'm pretty sure the sole reason my face cleared up was the BenzaClin and I'm scared to stop it. I got really bad anxiety before when my face was bad and I know it'd probably be for just a short period of time and I'd love to be clear after that, but I'm doing alright the way things are right now, and I don't really feel like the anxiety attacks again. Especially since before how I would deal with them was I would load my face with with way too much Benza-Clin and that would make me feel better.

do you think accutane would be worth it for me and how much and for how long would my acne get worse before it gets better?

Edited by Ike14

Share this post


Link to post
Share on other sites
9 hours ago, Ike14 said:

I just started accutane but I'm starting to contemplate wether or not it was a good idea. I have pretty mild acne on my face, but I have it pretty bad on my chest, back, neck, and even my arms. I'd definitely like to be clear, but my face never bothers me too much anymore, and there aren't many scenarios where I take off my shirt anyways. However, the doctor recommended it to me for my chest and back, so I started. However, this would mean I'd have to stop using BenzaClin while I'm using accutane. The problem is, I had really bad acne on my face before I started and when I started using BenzaClin and I'm scared this would come back (as the Benza-Clin has just recently started working for me), if I stopped it, especially since I've heard acne gets worse when you start accutane. I'm pretty sure the sole reason my face cleared up was the BenzaClin and I'm scared to stop it. I got really bad anxiety before when my face was bad and I know it'd probably be for just a short period of time and I'd love to be clear after that, but I'm doing alright the way things are right now, and I don't really feel like the anxiety attacks again. Especially since before how I would deal with them was I would load my face with with way too much Benza-Clin and that would make me feel better.

do you think accutane would be worth it for me and how much and for how long would my acne get worse before it gets better?

What is your age, where do you come from, what dossage have you been prescribed and did you tell your derm that you have suffered from anxiety?
Have you ever suffered from depression.

Share this post


Link to post
Share on other sites

I'm 16, from Canada, I'm taking 40mg a day, and he's aware that when my acne on my face was worse that it bothered me. Awhile ago I did feel really down for a large period of time, and I think depressed would be a good way to have summed it up, but I never got diagnosed with it and I told few people how I was feeling so I felt uncomfortable telling my derm that I've suffered from depression, so when he asked I said no. I was not suicidal, never diagnosed with depression, and I feel like I've gotten through that stage of my life, so I don't think it'll be a problem.

Share this post


Link to post
Share on other sites

You are generally unlikely to be prescribed accutane unless your doctor/dermatologist believes in their professional opinion it is a necessary step. These are trained professionals who have studied at medical school for years, and tend to be quite proficient in detecting acne with a worrying prognosis and treating it aggressively before it worsens. That being said, there is always the chance you have a, for lack of a better word, bad dermatologist.

The safety profile of accutane is actually better than people would have you think, and people have made a habit of conflating a number of issues they have had with accutane use, but thats not to say their haven't been legitimate cases.

I think it is worth it personally, and 40mg is not a particularly high dose. If you begin to feel it is having negative effects you can always stop treatment. It is not like you just wake up one day with severe negative effects. If the side effects become intolerable to you, then simply inform your derm you would to stop treatment, or rather TELL them you are going to stop.

It Is your decision at the end of the day, and I have no idea how bad your acne is. It is generally best to exhaust other avenues first (i.e topical treatments like benzoyl peroxide, or oral anti bionics) as accutane is generally a last resort.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×